TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives


You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


Mental Health Use this forum to share your mental health concerns and to seek advice.

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
PlayingPretend Offline
Member
I've been here a while
********
 
PlayingPretend's Avatar
 
Name: Elliotte
Age: 28
Gender: Female
Location: California

Posts: 1,384
Join Date: October 19th 2009

Coping with Withdrawal Symptoms? - July 22nd 2011, 01:41 AM

I'm not sure where this should have gone... Since it has to do with medication, I figured I'd post it here. Mods, feel free to move it if it belongs elsewhere.

But does anyone have any idea how to cope with withdrawal symptoms? I was on 200mg of Lamictal (mood stabiliser), then 150, then 100, and only went to 50 the other day. With every decrease I've had fairly violent emotional reactions. I've been very moody, very irritable/easily angered, and so on, but these eventually even out and become nonexistent nearing the second week of the decrease. I've been doing a decrease pretty much every month, but my next decrease won't be until September due to my going on holiday in August. I've also recently started birth control, which I'm told could have an interaction effect with the Lamictal, making it so that there's a decreased amount of Lamictal in my system. My question is, what are some ways to cope during the withdrawal period? It is absolutely ridiculous as I am a complete mess and my relationship and family suffer for it. They're all well aware of what's causing me to behave like this/I do and they're all very, very supportive and patient with me, but the problem is that I tend to have a lot more difficulty coping with self-harm urges and even with something so simple as controlling my temper, to the point I'm almost picking fights to release and relieve everything there is inside me (it's overwhelming). I realise that it should be only 2 weeks of this very severe up and down, but any idea of how to cope? Feeling like this, 2 weeks is a very long time.


If you feel you'd like additional support or to speak further with me, you can contact me through my personal Tumblr, Love Like An Hourglass (click), or PM me through TH.


   
  (#2 (permalink)) Old
Ambedo. Offline
I'm as sane as I ever was.

Outside, huh?
**********
 
Ambedo.'s Avatar
 
Name: Sam
Age: 26
Gender: Female

Posts: 3,585
Blog Entries: 26
Join Date: July 19th 2011

Re: Coping with Withdrawal Symptoms? - July 22nd 2011, 03:01 AM

You're a lucky girl to have people in your life that are willing to be understanding and supportive through all of this. Check out this website: http://www.lamictalanticonvulsant.com/withdrawal.html.
It gives some ideas at the end of the article.


wanderlust consumed her;
foreign hearts & exotic minds compelled her.
she had a gypsy soul
and a vibrant heart for the unknown.
-d. marie
   
Closed Thread

Bookmarks

Tags
coping, symptoms, withdrawal

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright 1998-2019, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints

Powered by vBulletin®.
Copyright ©2000-2020, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.